Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
December 15, 2005
Aches and Pains, Insulin Analogs
Question from Valencia, California, USA:
I started taking NovoLog and Lantus about three weeks ago after using a Humalog mix 75/25, a pen type insulin, since I was diagnosed in 2002. I also have a new endocrinologist. I had out of control blood sugars for months. Also, I had a bad vomiting/diarrhea virus approximately three weeks ago. Ever since, I have an ongoing nerve sensation, tingling starting at my feet and up to my stomach, nausea, disorientation, and weird emotional sensitivity, now daily. My doctor has not helped at all. What do you think is going on?
I am not certain that I can help address these concerns without more information, including your glucose readings on the new regimen.
I do not think that your diarrheal illness with rash was a consequence of the new insulin plan. I cannot say how much any nausea, emotional lability reflects that illness, however.
While you indicate that you were in poor glycemic control prior to the recent change, again there are no details. Could the feet tingling, abdominal concerns, etc. reflect prior poor diabetes control and subsequent diabetic neuropathy and gastroparesis?
These are questions that should be able to be addressed by your endocrinologist and, if that doctor “has not helped at all,” then you need a serious discussion with that physician or another opinion.